Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Arthralgia/Myalgia
Apr 3, 2005

Dr. I was diagnozed as HIV+ in 2002 as a result of infected blood products back in my own country. Since then, I have been on one regimen of drugs only, Combivur and Sustiva. I have lately started experiencing severe joint and muscle pain and no over the counter meds will ease the pain. Is the pain in any way related to the Retrovir combination or NRIT ? I will truly appreciate your reply. Question 2: What effect will it have on my CD4 and Viral load if I stop this med for a period of time and can I resume it after a couple of months?

Once again, thank you for your efforts to help me understand these questions.

Response from Dr. Henry

It would be unusual for your HIV meds to cause the joint and muscle pain you describe--most often it is some other condition. I would want to see one of my patients with that complaint to do an exam and some blood tests to try and sort out what could be causing those pains. Stopping your HIV meds usually results in a return of the virus to pre-treatment levels and a fall in your CD4 count. There is also a risk for resistance to the Sustiva if not carefully managed under the supervision of an experienced HIV provider. KH



Previous
Influenza & Serostim
Next
Semen color

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement